View Full Version : Propecia Side Effects - Advice On Symptoms Resolving While Continuing Treatment

07-14-2012, 01:18 PM
I am 23 years old and in otherwise good health. To sum up the current situation, Propecia seems to be causing me some side effects. I have only been taking it for a few days.

At as little as 1/8mg taken one time, (and recall that DHT inhibition at that dose is actually pretty close to 1mg) I have experienced:

- Decreased penile sensitivity
- Decreased desire
- Decreased orgasm intensity
- Watery semen
- Loss of morning erections

I can still get hard and cum 3x a day if I really want to, but it has felt more like a chore.

Luckily no mental side effects to speak of.

After abstaining for a couple days, everything goes back to normal. I have not even gone through an entire pill yet and I am becoming more convinced that these side effects are real and not just placebo.

I would also like to remark that certain drugs consistently and predictably increased my libido in the past. First, binge drinking gives me a noticably increased libido the next day, likely due to an increase in testosterone in the brain itself as shown by research. Second, stimulants such as amphetamine or methylphenidate, no doubt due to dopamine reuptake inhibition, make me quite horny.

Last night, I binge drank, and when I woke up I did feel hornier than before but not nearly as much as I should have. I have not yet taken any of the above stimulants to test their effect.

Now, I am not ruling out continuing to take this medication. My question is this:

For the men who took the drug and experienced side effects which then resolved while continuing therapy, how long did it take? What are the odds that they will resolve or persist/worsen? I have not given up on this drug yet but if these are side effects that the body can't compensate for given a bit of time then I don't see the point in continuing.

07-15-2012, 01:36 AM
Well, as of right now I am thinking of calling it quits with this stuff.

Thinking about it more, it seems like finasteride is a very blunt instrument. It reduces DHT which is responsible for a cascade of events leading to hair loss, but it also slows down many other processes at the same time which can cause problems. It's sort of how they used to treat an infection by cutting off your leg.

I'd like to say hats off to those of you who can tolerate this drug, you are very lucky indeed. Maybe the sides would have subsided for me after a few weeks, but right now I don't feel it's worth finding out.

07-15-2012, 08:43 AM
I took it for 2 months and stopped in March. I'm still suffering side effects to this day. Increasingly anxious I'm part of the unlucky group who suffer long term after stopping and every post like this that I see I become increasingly suspicious that the figures Merck provide are bullshit. I've tried a few things suggested on the forum, such as loratadine and Maca root with mixed results. Nothing seems to be fixing it properly though.

Suggestions welcome. I still have to get to a doctor for testing, but it seems they can't do anything so I don't really see the point :confused: